Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Prednisone While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...anecdotal data. Treating IRIS usually starts by treating the active infection, like TB or herpes. HIV therapy is usually continued as well, unless IRIS becomes life-threatening. To reduce the inflammation, you may be prescribed NSAIDs and/or corticosteroids. More research is currently looking at this issue. Starting HIV therapy while an active infection persists is a controversial issue, and it may be dangerous. However, there are not a lot...
Ask the Experts

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...nasal discharge, for instance, are suggestive of a sinus infection, not HIV. HIV can be associated with some rheumatological problems; however, your sciatica and right elbow pain are not suggestive of an HIV-related problem. Shingles, limited to... Read more »

Just starting Prednisone

I was diagnosed with HIV and HBV two years ago. My recent blood test revealed a blood platelet count of 7 and my GP started me on 50MG of Prednisone today to combat this. My current T-Cell count is holding at 570. Due to the viriliant strain of the...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...Low platelet count is a problem for some people with HIV infection and your count of 7 is dangerously low. I agree with prednisone. The cause can be that your body is making antibodies against your own platelets. This happens because HIV... Read more »

Spinal Tap -prednisone, Benadryle and HIV meds

Hi-I think I was eather bitgtne or stung by something on my scalp , I have experianced the following symptomsd:first itchy scalp in 1 area, then heasd pain on riht side of head, then stiff neck on right side,facial numbness and tingling again on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Brief use of the benadryl and prednisone should be OK with your HIV meds. KH Read more »

How to raise T-cell when using prednisone

My son, who has AIDS, is taking prednisone to control brain inflamation,prednisone is lowering his T-cell count to 100 or less, how can the inflamation be controled without lowering his T-cell count? Does lower T-cell count reduce mortality?Thank...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...I assume he is also taking either HIV meds or antibiotics to help with the underlying problem that is causing the inflammation. Although you are correct that in the short term CD4 count may be negatively affected by steroids, Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these... Read more »
Test Positive Aware Network

Viramune

...pills may be decreased; alternative contraception methods with barrier should be used. During the first six weeks of therapy, prednisone should be avoided; it can cause increased severity and incidence of rash. Tips: Monitor liver function... Read more »
The Well Project

Gynecological Problems

...taking for other conditions. Aaron E, Levine AB. Gynecologic care and family planning for HIV-infected women. (Aug, 2005) AIDS Reader 15(8):420-423,426-428. Ameli N, Bacchetti P, Morrow RA, Hessol NA, Wilkin T, Young M, Cohen M, Minkoff H,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...(CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block Read more »

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...A guy in my Old Geezers with AIDS group has recently been diagnosed with advanced osteoporosis. I have spinal ankylosis and osteoarthiritis (which seem insignificant Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What Read more »